Alert archive / North Carolina / Flood Watches in 2012

Flood Watch 2, NWS Wilmington, NC

August 28, 2012Georgetown County, Horry County, South Carolina; 4 counties in North Carolina

NWS Wilmington, NC issued this flood watch at Aug 28, 2012, 12:20 PM EDT for Georgetown County, Horry County, South Carolina; 4 counties in North Carolina. It took effect at Aug 28, 2012, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2012, 12:20 PM EDT (16:20 UTC)
In effect from
Aug 28, 2012, 2:00 PM EDT
Expired
Aug 28, 2012, 10:08 PM EDT
In force
8 hr
Issued by
NWS Wilmington, NC
Flood severity
None

Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WGUS62 KILM 281620
FFAILM

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
1220 PM EDT TUE AUG 28 2012

NCZ099-105>110-SCZ053-054-290030-
/O.NEW.KILM.FA.A.0002.120828T1800Z-120829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND HORRY-COASTAL HORRY-
INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY...
TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH...
WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY
1220 PM EDT TUE AUG 28 2012

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND 
  NORTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST NORTH CAROLINA...COASTAL BRUNSWICK...COASTAL NEW 
  HANOVER...COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK... 
  INLAND NEW HANOVER AND INLAND PENDER. IN NORTHEAST SOUTH 
  CAROLINA...COASTAL HORRY AND INLAND HORRY. 

* THROUGH WEDNESDAY MORNING.

* TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM THE
  ATLANTIC. SEVERAL INTERVALS OF SHOWERS AND THUNDERSTORMS WILL
  MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FRONT WILL
  ALSO DROP SOUTH INTO THE AREA TONIGHT. ALL OF THESE ELEMENTS
  WILL WORK IN SYNC TO PRODUCE VERY HEAVY RAINFALL ON THE ORDER OF
  TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS. THIS...WHEN
  COMBINED WITH PREVIOUS AMOUNTS OF TWO TO FOUR INCHES THE PAST
  COUPLE OF DAYS WILL LEAD TO WIDESPREAD FLOODING IN THE WARNING
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$


15
2 follow-up statements
335 
WGUS62 KILM 281911
FFAILM

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT TUE AUG 28 2012

SCZ055-056-290400-
/O.EXA.KILM.FA.A.0002.000000T0000Z-120829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...ANDREWS...GEORGETOWN...MURRELLS INLET
311 PM EDT TUE AUG 28 2012

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST SOUTH CAROLINA...
   INCLUDING THE FOLLOWING AREAS...COASTAL GEORGETOWN AND INLAND 
  GEORGETOWN. 

* THROUGH WEDNESDAY MORNING.

* TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM 
  THE ATLANTIC. SEVERAL INTERVALS OF SHOWERS AND THUNDERSTORMS 
  WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FRONT 
  WILL ALSO DROP SOUTH INTO THE AREA TONIGHT. ALL OF THESE 
  ELEMENTS WILL WORK IN SYNC TO PRODUCE VERY HEAVY RAINFALL ON 
  THE ORDER OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS. 
  THIS...WHEN COMBINED WITH PREVIOUS AMOUNTS OF TWO TO FOUR 
  INCHES THE PAST COUPLE OF DAYS WILL LEAD TO WIDESPREAD 
  FLOODING IN THE WARNING AREA.. 

* THE FLOODING COULD BRIEFLY INUNDATE ROADWAYS MAKING TRAVEL
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

NCZ099-105>110-SCZ053-054-290400-
/O.CON.KILM.FA.A.0002.000000T0000Z-120829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND HORRY-COASTAL HORRY-
INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY...
TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH...
WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY
311 PM EDT TUE AUG 28 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH 
  CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NORTH 
  CAROLINA...COASTAL BRUNSWICK...COASTAL NEW HANOVER...COASTAL 
  PENDER...COLUMBUS...INLAND BRUNSWICK...INLAND NEW HANOVER AND 
  INLAND PENDER. IN NORTHEAST SOUTH CAROLINA...COASTAL HORRY AND 
  INLAND HORRY. 

* THROUGH WEDNESDAY MORNING.

* TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM 
  THE ATLANTIC. SEVERAL INTERVALS OF SHOWERS AND THUNDERSTORMS 
  WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FRONT 
  WILL ALSO DROP SOUTH INTO THE AREA TONIGHT. ALL OF THESE 
  ELEMENTS WILL WORK IN SYNC TO PRODUCE VERY HEAVY RAINFALL ON 
  THE ORDER OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS. 
  THIS...WHEN COMBINED WITH PREVIOUS AMOUNTS OF TWO TO FOUR 
  INCHES THE PAST COUPLE OF DAYS WILL LEAD TO WIDESPREAD 
  FLOODING IN THE WARNING AREA.. 

* THE FLOODING COULD BRIEFLY INUNDATE ROADWAYS MAKING TRAVEL
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$


15
182 
WGUS62 KILM 290208
FFAILM

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
1008 PM EDT TUE AUG 28 2012

NCZ099-105>110-SCZ053>056-290315-
/O.CAN.KILM.FA.A.0002.000000T0000Z-120829T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY...
TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH...
WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...
ANDREWS...GEORGETOWN...MURRELLS INLET
1008 PM EDT TUE AUG 28 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA HAS BEEN CANCELLED.

RAINFALL RATES HAVE DIMINISHED RAPIDLY THIS EVENING. LATEST
FORECAST RAINFALL AMOUNTS OVERNIGHT ARE INSUFFICIENT FOR
ADDITIONAL FLOODING...THEREFORE THE WATCH HAS BEEN CANCELLED.

$$

9

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flood watch went out at Aug 28, 10:45 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 28, 10:45 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 AM EDT TUE AUG 28 2012

.SYNOPSIS...
UNSETTLED CONDITIONS WILL CONTINUE THROUGH MOST OF THE WORK WEEK.
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND BRINGING DRIER
CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10:45 AM TUESDAY...ELEMENTS REMAIN IN PLACE FOR HEAVY RAIN AS
THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS HAVE MOVED THROUGH
PRODUCING APPROXIMATELY TWO INCHES OF RAIN THE PAST COUPLE OF HOURS.
THE AFOREMENTIONED ELEMENTS ARE PRECIPITABLE WATER VALUES OF 2.50
INCHES VIA THE LATEST CHARLESTON SOUNDING...NICE MID LEVEL DYNAMICS
WITH A STRONG DEFORMATION ZONE ACROSS THE AREA AND A FRONT SLIDING
IN FROM THE NORTHWEST LATER FOR GOOD MEASURE.

THE LATEST NAM SEEMS TO HAVE THE CURRENT "LULL" CAPTURED WELL WITH
THE NEXT AREA OF SHOWERS AND THUNDERSTORMS TO THE SOUTH ADVECTING
NORTH AND INFRARED SATELLITE IMAGES SHOWING CLASSIC MID LEVEL
DEVELOPMENT ACROSS OUR WESTERN AREAS. ADDRESSED THE RESPITE WITH
LOWER CHANCE POPS RAMPING BACK UP TO CATEGORICAL ALL AREAS BY 2100
AND CONTINUING TO MOVE OFF TO THE NORTH AND EAST THROUGH THE
EVENING HOURS. IF TRENDS REMAIN IN PLACE WILL SERIOUSLY CONSIDER A
FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR THE COASTAL COUNTIES.

NO CHANGES TO TEMPERATURE FORECAST.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...DEEP TROPICAL MOISTURE OVER THE SOUTHEASTERN
STATES AND DIVERGENT FLOW ALOFT RESULT IN PLENTY OF SHOWERS AND
THUNDERSTORMS DURING THE PERIOD...ESPECIALLY EARLY. WED AND WED
NIGHT PRECIPITABLE WATER VALUES REMAIN OVER 2 INCHES. AT THE SURFACE
WEAK FRONT STALLS IN THE AREA WHILE WEAK MID AND UPPER LEVEL
TROUGHING KEEPS FLOW ALOFT DIVERGENT. PERIODS OF HEAVY RAIN CAN BE
EXPECTED WED AND WED NIGHT. STORM MOTIONS WILL BE AROUND 10 KT...BUT
TRAINING STORMS COULD RESULT IN SIGNIFICANT RAINFALL IN A SHORT
PERIOD OF TIME. TRAINING STORMS COULD LEAD TO SOME ISOLATED MINOR
FLOODING BUT WIDESPREAD SIGNIFICANT FLOODING IS NOT EXPECTED.

THU STARTS OUT SIMILAR TO WED...WITH STALLED BOUNDARY...DEEP
MOISTURE...AND DIVERGENT FLOW ALOFT. THERE ARE A FEW DIFFERENCES
THOUGH. THE SURFACE BOUNDARY WILL START TO DRIFT SOUTH LATE IN THE
DAY...FOLLOWED BY DRY AIR ALOFT. WILL CARRY HIGHEST POP EARLY WITH A
REDUCTION IN POP AS THE DAY WEARS ON. LATE THU INTO THU NIGHT
SURFACE HIGH TO THE NORTH WILL START TO RIDGE DOWN THE COAST WHILE
ALOFT THE 5H RIDGE OVER THE OH VALLEY BUILDS IN. SURFACE AND UPPER
RIDGE SHOULD BE IN CONTROL BY THE END OF THE PERIOD WITH MID LEVEL
SUBSIDENCE INVERSION AND DEEP DRY AIR HALTING ANY LINGERING PRECIP.

CLOUD COVER AND PRECIP WILL KEEP HIGHS BELOW CLIMO...LOW TO MID 80S.
CLOUDS WILL HELP HOLD LOWS ABOVE CLIMO WED NIGHT...BUT NORTHERLY
FLOW AND DRYING THU NIGHT MAY SEE LOWS RUN A BIT CLOSER TO CLIMO.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3 AM TUESDAY...SURFACE AND MID LEVEL RIDGING FRI AND SAT WILL
CONTRIBUTE TO A RELATIVELY DRY FORECAST. PRECIPITABLE WATER VALUES
ARE FORECAST TO BE CLOSE TO AN INCH FRI AND SAT AND SOUNDINGS SHOW A
STRENGTHENING MID LEVEL SUBSIDENCE INVERSION. FEEL A SILENT POP IS
WARRANTED GIVEN SOME UNCERTAINTY AS TO HOW FAR SOUTH THE FRONT WILL
ACTUALLY BE...ESPECIALLY FRI.

REMNANTS OF ISAAC ARE POSING A PROBLEM FOR THE MEDIUM RANGE
GUIDANCE. SOLUTIONS RANGE FROM THE REMNANTS BEING MOVED ACROSS THE
MID ATLANTIC/NORTHEAST BY A SHORTWAVE TROUGH TO WANDERING AROUND THE
SOUTHEAST INTO THE MIDDLE OF NEXT WEEK AS THE REMNANTS ARE LEFT BY
THE FLOW ALOFT. HAVE LOW CONFIDENCE IN THE FORECAST FOR THE START OF
NEXT WEEK. INHERITED FORECAST WAS IN LINE WITH HPC SOLUTION AND WHAT
THE GFS HAD BEEN SHOWING WHICH WAS RIDGING ALOFT WEAKENING SUN INTO
MON AS BERMUDA HIGH AND PIEDMONT TROUGH BECOMING DOMINANT SURFACE
FEATURES. FOR NOW KEEPING WITH THE PREVIOUS FORECAST BUT IF THE 00Z
GFS AND 12Z ECMWF SOLUTION COME TO PASS POP SUN AND MON WOULD NEED
TO BE RAISED AND HIGHS LOWERED.

TEMPS NEAR CLIMO AT THE START OF THE PERIOD WILL GRADUALLY INCREASE
THROUGH THE PERIOD.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
AS OF 12Z...LARGE CONVERGENT BAND OF MOISTURE ADVECTING NORTHWARD
WILL AFFECT ALL TERMINALS BY 13Z WITH OCCASIONAL HEAVY RAIN AND
POSSIBLE INTERMITTENT IFR CONDITIONS. WINDS WILL REMAIN
PREDOMINATELY LIGHT...WITH POSSIBLE GUSTS TO 15 KTS OR SO IN THE
CONVECTION. THE ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON
HOURS...WITH POSSIBLE ISOLATED THUNDER. MOST OF THE CONVECTION WILL
EITHER MOVE NORTH OF THE REGION OR DISSIPATE BY EVENING WITH
ISOLATED CONVECTION OVERNIGHT.

EXTENDED OUTLOOK...SCATTERED/NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WEDNESDAY. VFR DEVELOPING THURSDAY...CONTINUING
THROUGH SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10:45 AM TUESDAY...NO CHANGES TO COASTAL WATERS FORECAST THIS
MORNING AS ESSENTIALLY A SUMMERTIME PATTERN HOLDS...OUTSIDE OF
DISTORTED WINDS FROM CONVECTION.

AWAY FROM THE HEAVY SHOWERS AND ISOLATED TSTMS...WINDS AND SEAS
WILL REMAIN BELOW ADVISORY OR WARNING CRITERIA. WILL FORECAST
WINDS SSE THRU SSW...WITHIN THE 10 TO 20 KT RANGE. SWELL AND WIND
CHOP WILL INTERACT AND PUSH SEAS TO THE 3 TO 5 FT
RANGE...ESPECIALLY THE SC ILM WATERS. THE MAJORITY OF THE SEAS
WILL FUNCTION OFF AN ESE-SE 9 SECOND PERIOD 2 TO 4 FOOT SWELL.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...WEAK FRONT SETTLING OVER THE REGION WED/WED
NIGHT WILL DRIFT SOUTH LATER THU. WIND DIRECTION WILL DEPEND ON
WHERE THE BOUNDARY IS LOCATED...NORTHERLY ON THE NORTH SIDE AND
SOUTHERLY ON THE SOUTH SIDE. WEAK GRADIENT WILL KEEP WIND SPEEDS
10 KT OR LESS...MINIMIZING THE IMPORTANCE OF WIND DIRECTION. LATE
THU INTO THU NIGHT NORTH TO NORTHEAST FLOW AROUND 10 KT DEVELOPS
AS THE BOUNDARY PUSHES SOUTH. SEAS 2 TO 4 FT AT THE START OF THE
PERIOD WILL DIMINISH TO 2 TO 3 FT WED NIGHT AND REMAIN 2 TO 3 FT
THROUGH THE END OF THE PERIOD.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM TUESDAY...FRONT SOUTH OF THE AREA AT THE START OF THE
PERIOD WILL DISSIPATE DURING FRI. NORTHEAST FLOW EARLY WILL
TRANSITION TO SOUTHEAST LATER FRI AS HIGH PRESSURE SHIFTS OFF THE
COAST NORTH OF THE REGION. SAT WINDS CONTINUE TO VEER...ENDING UP
SOUTHWEST AS SURFACE HIGH SHIFTS EAST ENDING UP NEAR BERMUDA.
GRADIENT REMAINS LIGHT THROUGH THE PERIOD WITH WINDS RUNNING 10 KT
OR LESS. SEAS AROUND 2 FT THROUGH THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES WILL RUN A BIT HIGHER THAN FORECAST ALONG THE
CAPE FEAR FROM ITS MOUTH UP TO WILMINGTON NC. DUE TO FAVORING
CONDITIONS...IE. ONSHORE FLOW AND PLENTY OF TROPICAL RAINFALL
SLOWING THE STORM DRAINS. WILL BE LOOKING AT THE EARLY EVENING
HIGH TIDE AS THE HIGHER OF THE 2 PER DAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...III
LONG TERM...III
AVIATION...DCH/MRR
TIDES/COASTAL FLOODING...DCH
Hazardous weather outlook, Aug 28, 5:48 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
548 AM EDT TUE AUG 28 2012

AMZ250-252-254-256-291000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
548 AM EDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-291000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
548 AM EDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TROPICAL MOISTURE WILL GET DRAWN NORTHWARD AND ACROSS THE REGION
THROUGH TONIGHT. THIS WILL RESULT WITH LOCALIZED HEAVY RAINFALL
ACROSS THE AREA...THAT POSSIBLY COULD LEAD TO BRIEF URBAN AND
BRIEF RURAL TYPE FLOODING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY THROUGH THURSDAY...
TROPICAL MOISTURE WILL CONTINUE TO MOVE ACROSS AND AFFECT THE
REGION...BRINGING WITH IT LOCALIZED HEAVY RAINFALL AND IN TURN
PRODUCING BRIEF URBAN AND RURAL TYPE FLOODING.

FOR FRIDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-291000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
548 AM EDT TUE AUG 28 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

TROPICAL MOISTURE WILL GET DRAWN NORTHWARD AND ACROSS THE REGION
THROUGH TONIGHT. THIS WILL RESULT WITH LOCALIZED HEAVY RAINFALL
ACROSS THE AREA...THAT POSSIBLY COULD LEAD TO BRIEF URBAN TYPE
FLOODING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY THROUGH THURSDAY...
TROPICAL MOISTURE WILL CONTINUE TO MOVE ACROSS AND AFFECT THE
REGION...BRINGING WITH IT LOCALIZED HEAVY RAINFALL AND IN TURN
PRODUCING BRIEF URBAN TYPE FLOODING.

FOR FRIDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Aug 28, 9:30 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
930 AM EDT TUE AUG 28 2012

NCZ096-099-105>109-281415-
BLADEN-COASTAL NEW HANOVER-COASTAL PENDER-COLUMBUS-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
930 AM EDT TUE AUG 28 2012

...HEAVY RAIN WILL MOVE ACROSS NEW HANOVER AND PENDER COUNTIES
THROUGH 1015 AM EDT...

AT 930 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER NORTHERN NEW HANOVER AND MUCH OF PENDER
COUNTY...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...LELAND...WILMINGTON...ASHTON
...BAYSHORE...CASTLE HAYNE...CURRIE...EDGECOMB...HAMPSTEAD...KELLY
...LONG CREEK AND MALPASS CORNER.

HAZARDS INCLUDE...

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3438 7760 3426 7774 3416 7783 3412 7784
      3411 7786 3443 7840 3473 7788 3473 7768
      3448 7757 3447 7754 3444 7751 3443 7752
TIME...MOT...LOC 1327Z 216DEG 18KT 3443 7791

8

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:47 PM EDTSpecial Weather StatementILMGeorgetown, Williamsburg58 min
Aug 28, 1:18 PM EDTAreal Flood AdvisoryILMGeorgetown, Williamsburg117 min
Aug 28, 4:19 PM EDTAreal Flood AdvisoryILMDarlington, Marlboro3 hr
Aug 28, 9:30 AM EDTSpecial Weather StatementILMNew Hanover, Pender45 min
Aug 28, 10:02 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender88 min
Aug 28, 1:29 PM EDTCoastal Flood AdvisoryILMNew Hanover10 hr
Aug 28, 2:42 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender108 min

Nearby

Flood Watches in North Carolina, 2012Flood Watches in South Carolina, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.